Linking numbers, spin, and statistics of solitons

Research output: Contribution to journalArticlepeer-review

642 Scopus citations

Abstract

The spin and statistics of solitons in the (2+1)- and (3+1)-dimensional nonlinear models is considered. For the (2+1)-dimensional case, there is the possibility of fractional spin and exotic statistics; for 3+1 dimensions the usual spin-statistics relation is demonstrated. The linking-number interpretation of the Hopf invariant and the use of suspension considerably simplify the analysis.

Original languageEnglish (US)
Pages (from-to)2250-2252
Number of pages3
JournalPhysical Review Letters
Volume51
Issue number25
DOIs
StatePublished - 1983
Externally publishedYes

ASJC Scopus subject areas

  • Physics and Astronomy(all)

Fingerprint

Dive into the research topics of 'Linking numbers, spin, and statistics of solitons'. Together they form a unique fingerprint.

Cite this